Hey guys! I just wanted to hear about other ladies experiences with the pill (specifically going off of it) and also share my current experience in the hopes that someone might have some insight to help ease my mind.. !
So I've been eating RT4 & HCRV for over 2 years now. For some silly reason I continued taking the pill for 1.5years into this lifestyle. In total I had been on the pill for 10 years. I am now 23 years old. I initially went on the pill because I had terrible acne as a teenager and took a course of accutane to help clear things up.
I am sooo grateful for Durianrider's recent videos on sex steroids and the bc pill as that is what inspired me to finally go off it... Man I wish I had this knowledge a lot sooner..
So I stopped taking the pill officially in October 2014. I still haven't had my period 6 months later and my face is breaking out like crazy- which I know are both "normal" when coming off the pill, especially after 10 years... it's just beginning to drive me mad!
So what has been on my mind lately is this: I was quite lean and probably at a perfect weight for the first time in my life before starting this lifestyle- this was the result of calorie restriction and excessive exercise for about a 6 month period. I have never had a past of calorie restriction before this and was always an average weight. So 8 months into a RT4 / high raw lifestyle I hadn't gained noticeable weight, but at the 8 month mark I started to, and have been holding that extra weight since (about 10kg). I always attributed this to the fact that I was restricting my calories before this lifestyle, but lately I have been thinking about things more and realized that I had really been messing around with the pill around that 8 month mark where I started to gain.
So for 3 months before I started gaining the weight I worked at a summer camp and decided to skip ALL my periods by just taking the pill continuously for 3 months. (regret!) After summer camp ended my bf had to leave the country for another 3 months so I decided to go off the pill while he was away. (didnt get my period during this time) When he came back I went back on the pill and stayed on it for 8 more months. Since that time, for 1.5yrs, I've had 10kg of extra weight , more or less.
I've been eating 80/10/10 consistently and exercising 3-4 times per week for the past 2 years. I have no problem getting in at least 2500cals per day and for the past 6 months I have completely stayed away from fats and have been eating high raw. I just recently did 2.5months all raw and have been breaking out really badly during the whole time. For 1 week now I've been eating RT4 again and haven't noticed my breakouts subsiding, which makes me think it is 100% caused by the pill.
...but could my breakouts be a result of an underlying cause or deficiency?
I've heard a bit about zinc deficiency and acne being linked..
However my thinking always goes back to the pill, since I still havent gotten my period after months of being off it. Also, my skin was near perfect for years before going off the pill.
Do you think I should wait it out a while longer for my hormones to balance out, or rather get some tests to see if I have a deficiency or other health issues which are causing the acne?
Anyways, my apologies for the long-winded post, I'm just a bit confused & frustrated over here! In need of some insight &/or support!
Thanks guys :)
Hi! I totally feel you over here! I stopped the pill last December while I was already over half a month on RT4. I went on it because I had horrible cramps during my period, but after I heard of the great results from girls who don't feel any pain at all being vegan I thought that maybe I'm doing sth wrong because the pain was still there and awful. So I've seen some videos from DR and Freelee and it opened my eyes, so I stopped. I gained 3 kgs right away to the 7 kgs I gained on this lifestyle due calorierestriciton. I never had any skinproblems so I can't help you with that. I only can tell you that I the first period I got after I stopped taking the pill was heaven on earth. I had no pain at all, no bloating and no PMS whatsoever. So I have to balance that damage out too. But since then I have regular cycles and my weight is consistant so I think I'm doing something right.
Do you use any products on your skin? Maybe your break outs come from that. It also depends where your skin breaks out. The only prouct I use on my skin is coconut oil. I use natural soap to wash my skin and a saltrock as deodorant.
Still I think that not gettin your period for that long is not normal and would suggest you to see a doc ASAP. I would've already gone to the doc after the first one I did not get. The period is here to make sure your ladyparts are functioning right and cleans that area out after all and is much more important than skin breakouts. Are you sure that you're not pregnant?
Thanks for the reply Yana!
Thats awesome that you haven't had the bad cramps since stopping the pill, RT4 is doing its job!! Have you found you have lost any of the extra kgs yet? How long were you on the pill by the way?
I've just been reading a bit online about amenorrhea (absence of menstruation) after the pill and many places have mentioned that supplementing with zinc (especially), magnesium and vitamin b6 can help. Not sure whether supplementation should be considered yet or if I need to just be patient and wait a bit longer. Many sources have said that most women coming off the pill after many years, like I have, will have to wait an average of 6 months and sometimes even over a year to get their periods back. So I thought this was normal and maybe wouldn't warrant me to visit my doc. Im just so confused.. don't know whether I should go ahead and try supplementation or if I just need more patience. I know supplementation could potentially be harmful in the long run even if it helps initially... but Im not too sure.
Lately I have been using makeup products on my skin everyday because my acne is so bad. I also use coconut oil as a face wash and sometimes just water, I have just recently been using a product called "Natures Aid" (all natural, aloevera based) and I sometimes use apple cider vinegar diluted with water as a toner. I've read lots on the acne side of things and I know I should stop with the makeup products, but to be honest I dont feel like that is the ultimate solution anyways. I know it would at least stop aggravating my skin.. so maybe I will start to "ween" myself off of concealer... I'm also going to experiment with new detergents for washing my sheets, and a new pillow. However my ultimate concern is fixing this hormonal problem as I think once that is settled my acne will settle, too.
I've been on the pill for 6 years.But my period came back right away. I would not supplement if you don't know if you even have a defficiency. Reading helps sometimes but since your period didn't come for so long I would not lean on what you read. But ppl are different. I still would suggest u to go see the doc, but that's me.
I can highly recomend Avocado as a facemask. It helps wonders! U can blend them with cucumbers and aloe vera to make the perfect mask! 100% pure and natural and sooooo good for the skin. I also put avocado on my hair, it's so shiny and soft, I love the power of fruit.
And to answer your weightloss question:
No I haven't lost weight yet but I've only been on it for a year and wintertime was not so easy doing raw till 4, since I don't live in Thailand (sadly) but hey since you do, we could become friends :-)
I come from a calorierestriction background with yoyo and some hormone and proteinshake diets, together with the pill so the damage will take longer to heal. Even if I sometimes hate the way I look, I'm confident that the weight will drop off sooner or later. Health is my focus.
Thanks for your input, I think you are right and I will go find out for sure whether I am deficient in something or there is another issue. It's very easy to get lost in all this information online..!
I will def be trying the avo facemask! Although the one sad part about living in Thailand is avocados aren't readily available. How do you use the avo on your hair by the way? As a hair mask?
I know what you mean about wintertime being tough, I am from Canada and had a hard time going through my first winter RT4. I'm very grateful to be living in Thailand at the moment.
I know exactly how you feel about the weight, I am also confident mine will drop off too and am just so happy with my mindset from eating this way. I used to care sooo much about weight but now I am caring less and less so.
Where do you live?
"So I've been eating RT4 & HCRV for over 2 years now. For some silly reason I continued taking the pill for 1.5years into this lifestyle. In total I had been on the pill for 10 years. I am now 23 years old. I initially went on the pill because I had terrible acne as a teenager and took a course of accutane to help clear things up. "
I started taking the pill when I was 14 years old, because the doctor said "my hormones were out of control for a teenager", while they were actually related to my high consuptiom of dairy products as I figured years later. I am 26 now.
I went off the pill in December 2014 and my first symptoms were: acne, weight gain, mood swings, tender breasts, hair loss, thicker hair in my arms, eyebrows and upper lip (yeah, like a boy!), brittle hair and nails, constant nausea and a weird smell coming out of my skin (I atribute part of that to my improved sense of smell... but I will never know)
I also had the perfect weight and skin before I went off the pill and went on a RT4 diet, so I related to that. Things got better, just be patient. The pill really damages your system. If you want, I can share more of my experience, just send me a private message.